Alert archive / Nebraska / Red Flag Warnings in 2013

Red Flag Warning 4, NWS North Platte, NE

April 28, 201324 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 28, 2013, 2:24 AM MDT for 24 counties in Nebraska. It took effect at Apr 28, 2013, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2013, 2:24 AM MDT (08:24 UTC)
In effect from
Apr 28, 2013, 11:00 AM MDT
Expired
Apr 28, 2013, 7:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE
All 24 counties

Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5506 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WWUS83 KLBF 280824
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 AM CDT SUN APR 28 2013

...CRITICAL FIRE DANGER IS EXPECTED THIS AFTERNOON...

.AN APPROACHING COLD FRONT WILL PRODUCE WEST WINDS AND DRAW WARM
DRY AIR OFF THE HIGH PLAINS AND INTO WESTERN AND NORTH CENTRAL
NEBRASKA. THE COLD FRONT WILL MOVE THROUGH THIS AFTERNOON WITH WINDS
BECOMING NORTH AND NORTHWEST. WIND GUSTS TO 30 MPH ARE EXPECTED
BOTH AHEAD AND BEHIND THE COLD FRONT.

NEZ204-206-209-210-219-282100-
/O.NEW.KLBF.FW.W.0004.130428T1700Z-130429T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
324 AM CDT SUN APR 28 2013 /224 AM MDT SUN APR 28 2013/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/
THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 209 LOUP RIVERS 
  BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER 
  ZONE 219 LOESS PLAINS.

* WINDS...WEST 10 TO 20 MPH BECOMING NORTH AND NORTHWEST THIS
  AFTERNOON WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...ANY WILDFIRE WILL SPREAD QUICKLY AND BE DIFFICULT TO
  CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/LBF
1 follow-up statement
023 
WWUS83 KLBF 281517 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1017 AM CDT SUN APR 28 2013

...CRITICAL FIRE DANGER IS EXPECTED THIS AFTERNOON...

.HOT AND DRY CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON. LIGHT
WEST WINDS THIS MORNING WILL BECOME NORTHWEST TO NORTH FOR THE
AFTERNOON...WITH GUSTS AROUND 25 MPH. A WEAK COLD FRONT WILL
APPROACH NORTHERN NEBRASKA THIS AFTERNOON...AND COULD PRODUCE A
FEW ISOLATED LIGHTNING STRIKES ACROSS AREAS NORTH OF THE
INTERSTATE THIS EVENING. WINDS ALONG AND BEHIND THE FRONT WILL BE
NORTH WITH GUSTS TO 30 MPH.

NEZ204-206-209-210-219-290100-
/O.CON.KLBF.FW.W.0004.130428T1700Z-130429T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
1017 AM CDT SUN APR 28 2013 /917 AM MDT SUN APR 28 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE 
SOUTHEASTERN PANHANDLE/SOUTHERN SANDHILLS/SOUTHWEST AND 
PORTIONS OF CENTRAL NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 209 LOUP RIVERS 
  BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER 
  ZONE 219 LOESS PLAINS.

* WINDS...LIGHT WEST WINDS THIS MORNING WILL BECOME NORTHWEST TO
  NORTH AT 10 TO 20 MPH WITH GUSTS AROUND 25 MPH FOR THE AFTERNOON
  AND EARLY EVENING HOURS.

* RELATIVE HUMIDITY...DROPPING TO AROUND 15 PERCENT AND AS LOW AS
  12 PERCENT.

* IMPACTS...DRY FUELS AND LOW RELATIVE HUMIDITY WILL MAKE IT EASY
  FOR FIRES TO START. WITH THE GUSTY WINDS...FIRES THAT MAY START
  WILL GET OUT OF CONTROL QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/LBF
MASEK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 27, 11:44 PM MDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 27, 11:44 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1244 AM CDT SUN APR 28 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 329 PM CDT SAT APR 27 2013

THERMAL RIDGE CONTINUES TO DOMINATE THE HIGH PLAINS. TROF JUST TO
THE NORTHWEST HAS A LINE OF MID/HIGH CLOUDS ASSOCIATED WITH
IT...ALTHOUGH IT IS STILL WARM...70S WEST OF THE TROUGH. TONIGHT
WILL BE MOSTLY CLEAR AS TROUGH ONLY DRIFTING INTO THE FAR NW. BETTER
SURF MOISTURE...DEW PTS IN THE 40S...OVER SOUTH CENTRAL AND EASTERN
NEB...WHICH WILL LIKELY RESULT IN FOG AGAIN. THIS MORNING THE FOG
REMAINED PRIMARILY EAST OF THE CWA...AND SEE A SIMILAR SET UP FOR
TONIGHT. WILL NEED TO MONITOR BL MOISTURE CLOSELY.

TOMORROW ANOTHER DAY OF HIGHS AROUND 80. THE TROUGH WILL SAG INTO
NORTHERN NEB. HIGHS INTO THE LOWER 80S SOUTH OF THE TROUGH AND UPPER
70S TO THE NORTH. ALONG THE TROUGH EXPECT TO SEE SOME MARGINAL
INSTABILITY...NEGATIVE LI/S AND A FEW HUNDRED J/KG OF CAPE. CAP IS
FAIRLY STRONG AND SHOULD HOLD THROUGH AFTERNOON...HOWEVER A STRAY
SHOWER CAN NOT BE RULED OUT YET. MODELS MAY BE UNDERDONE WITH THE
CAP AS THE HAVE BEEN TOO WET ACROSS MUCH OF THE AREA...ESPECIALLY
OVER THE SANDHILLS REGION...WHERE CURRENT DEW PTS IN THE TEENS TO
AROUND 20 DEGREES. WILL NEED TO WATCH MOISTURE CLOSELY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 329 PM CDT SAT APR 27 2013

FOR SUNDAY NIGHT...A WEAK DISTURBANCE IN FAST ZONAL FLOW WILL
BRING CHANCES FOR LIGHT RAIN SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS. SUPPORT WILL MAINLY BE FROM LEFT ENTRANCE OF UPPER
JET AND H7 FRONTOGENESIS. THIS WILL BE TOP DOWN SATURATION AND AT
LEAST HALF THE POTENTIAL PRECIPITATION WILL BE WASTED SATURATING
THE LOWER LEVELS. INITIALLY QUITE DRY BELOW 650MB. HAVE GENERALLY
WENT WITH LOW CHANCE POPS OF 30 TO 40 PERCENT NEAR AND NORTH OF
HIGHWAY 2 AN 91...WITH A SLIGHT CHANCE SOUTHWARD TO AROUND I80.
WARM TEMPERATURES WILL PERSIST AGAIN MONDAY AS A SURFACE TROUGH
DEEPENS ALONG THE HIGH PLAINS. PREVAILING WINDS WILL BE SOUTHWEST
10 TO 25 MPH IN THE AFTERNOON WITH DEEP MIXING FROM WESTERLIES
ALOFT. BUMPED HIGHS A BIT TO NEAR 80 MOST AREAS WITH SOUTHWEST
NEBRASKA WARMEST IN THE LOWER 80S. RED FLAG WARNINGS MAY BE NEEDED
FOR THE AFTERNOON HOURS. FOR MONDAY NIGHT..A COLD FRONT PASSAGE
WEAKLY SUPPORTIVE FOR A FEW SHOWERS. MODELS ARE DRY EXCEPT WEAKLY
SUPPORTIVE BY NAM AND SREF. WILL GO DRY FOR NOW WITH A SILENT 14
POP. FOR TUESDAY...THE NAM IS FASTER WITH THE COLD FRONT AND COLD
AIR ADVECTION THAN THE GFS. COMPARISON IS 2-5C TEMPS 18Z TUESDAY
NAM MODEL AND 5 TO 10C TEMPS GFS. HAVE TRENDED COOLER FOR THIS
REASON WITH MID/UPPER 50S NORTHWEST TO LOWER/MID 60S SOUTH ALONG
WITH BREEZY NORTHERLY WINDS. ALSO SHOWER CHANCES INCREASE DURING
THE AFTERNOON HOURS AS A MID LEVEL SHORTWAVE AND RIGHT ENTRANCE
REGION OF 115KT UPPER JET INCREASE ACROSS THE REGION. HAVE
GENERALLY WENT WITH A SLIGHT CHANCE NORTHWEST HALF OF FORECAST
AREA. BEST SHOWER CHANCE COME TUESDAY NIGHT/WEDNESDAY. WINDY
CONDITIONS LOOK FAVORABLE AS WELL. DUE TO MUCH COOLER H85 TEMPS OF
-3C TO -5C LATER TUESDAY NIGHT/WEDNESDAY MORNING..A MIX OF RAIN OR
SNOW IS POSSIBLE. LOOK LIKE MIXING AND NEAR BOUNDARY LAYER
TEMPERATURES SHOULD BE ENOUGH TO SUPPORT MENTION OF RAIN ATTM.
WILL NEED TO MONITOR HOWEVER FOR POSSIBLE MENTION OF MIX. HIGHS
WEDNESDAY OF 45 TO 48 DEGREES WERE TRENDED DOWN A FEW DEGREES FROM
THE CONS ALL OUTPUT. STRONG SURFACE HIGHS NEAR 1040MB TO BUILD IN
WEDNESDAY NIGHT FOR FREEZE/FROST CONDITIONS. LOWS OF 28 TO 32
SHOULD BE WIDESPREAD...HOWEVER DURATION SHOULD BE LIMITED TO A FEW
HOURS DUE TO MIXING. FOR THURSDAY THROUGH SUNDAY...CONSISTENTLY
COOL CONDITIONS WILL PERSIST. WHILE DRY CONDITIONS ARE FORECAST
THURSDAY/THURSDAY NIGHT...THE DEVELOPMENT OF A CLOSED UPPER LOW IN
KANSAS THURSDAY NIGHT APPEARS LIKELY. THE UPPER LOW FORECAST TO
LIFT NORTHEAST AND POSSIBLY RETROGRADE NORTHWEST. THIS TO BRING
CHANCE POPS FOR LIGHT RAIN FRIDAY/AND SATURDAY. HIGHS IN THE
LOWER/MID 50S ARE FORECAST...HOWEVER POTENTIAL EXISTS FOR HIGHS
FRIDAY/SATURDAY TO BE COLDER GIVEN UPPER LOW INFLUENCE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1243 AM CDT SUN APR 28 2013

THROUGH SUNDAY AFTERNOON...SCATTERED HIGH CLOUDINESS WILL MOVE IN
FROM THE WEST IN ADVANCE OF AN APPROACHING UPPER LEVEL
DISTURBANCE. CLOUDS WILL THICKEN SUNDAY EVENING AS THE DISTURBANCE
BEGINS TO TRACK ACROSS NORTHERN NEBRASKA. ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING ACROSS
NORTHERN NEBRASKA...AND MAY IMPACT THE KVTN TERMINAL AFTER 02Z
MONDAY WITH CIGS DOWN TO 5000 FT AND VSBYS DOWN TO 4SM. WINDS OVER
THE NEXT 24 HOURS...WILL GRADUALLY SHIFT FROM THE WEST TO THE
NORTH...THEN NORTHEAST. WIND SPEEDS WILL RANGE FROM 10 TO 15 KTS.

&&

.FIRE WEATHER...
ISSUED AT 329 PM CDT SAT APR 27 2013

VERY DRY THE REST OF THE AFTERNOON...ESPECIALLY OVER THE
SANDHILLS...WHERE RH VALUES NEAR 10 PERCENT. REST OF THE AREA IN THE
15 TO 20 PERCENT RANGE. AT LEAST WINDS ARE GENERALLY 15 MPH OR LESS
SO FIRE DANGER IS VERY HIGH AND NOT CRITICAL. TOMORROW WILL BE A
SIMILAR SET UP AS A TROUGH SAGS INTO THE REGION...AND WINDS WILL
GENERALLY BE AROUND 15 MPH. GUSTS WILL LIKELY PUSH 20 MPH AND WILL
NEED TO BE MONITORED AS GOOD MIXING...DUE TO HIGHS AROUND 80...MAY
PRODUCE SOME LOCALIZED WIND GUSTS AROUND 25 MPH. NO HEADLINE
EXPECTED AT THIS TIME...DUE TO THE MARGINAL WINDS AS RH VALUES
LIKELY AROUND 10 TO 15 PERCENT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MASEK
LONG TERM...ROBERG
AVIATION...CDC
FIRE WEATHER...MASEK
Hazardous weather outlook, Apr 27, 9:57 PM MDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1057 PM CDT SAT APR 27 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-290400-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1057 PM CDT SAT APR 27 2013 /957 PM MDT SAT APR 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FIRE DANGER WILL CONTINUE TO BE VERY HIGH SUNDAY AND MONDAY WITH
AFTERNOON RELATIVE HUMIDITY VALUES FALLING TO BETWEEN 10 AND 20
PERCENT. WINDS WILL INCREASE MONDAY AHEAD OF A STRONG COLD FRONT
FORECAST TO PASS THROUGH MONDAY NIGHT OR TUESDAY.

A WEAK TROUGH WILL MOVE ACROSS NORTHERN NEBRASKA SUNDAY EVENING
AND MAY SPARK A FEW ISOLATED THUNDERSTORMS. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

Nearby

Red Flag Warnings in Nebraska, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.